• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
pbanman

Ed A Possibility From Mirtazapine?

6 posts in this topic

Posted · Report post  

Let me start off by saying Mirtazapine has done wonders for me. I was diagnosed with major depressive disorder and had at least 2 major episodes of depression.

My depression was so bad that I wasn't able to sleep for a week straight, this happened twice. You can imagine the impact it had on my everyday life, especially at work.

From the first day I started taking Mirtazapine it was a complete 180 degree turn from severe depression. My doctor started me off on 15mg dose but increased it to 30mg after a couple weeks because he wanted to be absolutely sure I had no more signs of depression.

So now i've been on it for almost 4 months and would say I'm not experiencing any side effects but my concern is the possibility of becoming impotent with long term usage.

So far so good but I'm wondering if there's anyone here that has been using it for over a year or few years that can give any insight.

I have no confidence whatsoever that I will be able to come off Mirtazapine anytime soon so this is why I'm asking. Even now if i miss just one dose for one night I immediately have trouble falling asleep and the depressive thoughts start to creep back in.

Share this post


Link to post
Share on other sites

Posted · Report post  

Let me start off by saying Mirtazapine has done wonders for me. I was diagnosed with major depressive disorder and had at least 2 major episodes of depression.

My depression was so bad that I wasn't able to sleep for a week straight, this happened twice. You can imagine the impact it had on my everyday life, especially at work.

From the first day I started taking Mirtazapine it was a complete 180 degree turn from severe depression. My doctor started me off on 15mg dose but increased it to 30mg after a couple weeks because he wanted to be absolutely sure I had no more signs of depression.

So now i've been on it for almost 4 months and would say I'm not experiencing any side effects but my concern is the possibility of becoming impotent with long term usage.

So far so good but I'm wondering if there's anyone here that has been using it for over a year or few years that can give any insight.

I have no confidence whatsoever that I will be able to come off Mirtazapine anytime soon so this is why I'm asking. Even now if i miss just one dose for one night I immediately have trouble falling asleep and the depressive thoughts start to creep back in.

Hi,

Mirtazapine is one of few antidepressants that do not cause sexual dysfunction.

You have nothing to worry about as long as you stay on this drug.

Best regards,

X-ray

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

Thanks X-ray, thats reassuring.

My doctor did mention there was a chance for impotency to occur but if I haven't experienced anything yet, so maybe i'm in the clear...

Edited by pbanman

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

Thanks X-ray, thats reassuring.

My doctor did mention there was a chance for impotency to occur but if I haven't experienced anything yet, so maybe i'm in the clear...

I know SSRI's can cause it, but I don't know how common ED is with mirtazapine. I have heard of sexual dysfunction in stories from people on mirtazapine, and I could have sworn I have seen smaller scale studies that show SD with it, but don't know if it included ED.

Edited by John223311

Share this post


Link to post
Share on other sites

Posted · Report post  

Next time I go in to see my doc I will ask for more details. I don't know what I would do without mirtazapine so I'm really hoping that SD will not occur.

Share this post


Link to post
Share on other sites

Posted · Report post  

Hi pbanman, i have heard and read of less sd but it seems that there are fewer case reported in sd. as far as ed, i have not heard anything about that. when you receive any medication there is normally a description and side affects paper that you should receive when you pick up your prescription. you may talk with your pdoc or to a pharmacist about any question you may have.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0